Open Access and Peer-reviewed Medical Journal
Home Journal Issues Guide for Authors Editorial Board Aims & Scope About Journal


Case Report Open Access


Suicidal Death from Pseudoephedrine Sulfate Overdose: A Case Report

Semih Petekkaya, Nusret Ayaz, Mustafa Dogan, Mucahit Oruc, Bedirhan Sezer Oner, Cihan Gokturk, Ahmet Celebi, Adalet Eda Budak, Ozcan Soylu, Osman Celbis.

Cited by (1)

Abstract
Background: Upper respiratory tract infections are common in the community and pseudoephedrine preparations are widely used in the treatment as a decongestant drug. However, pseudoephedrine has serious side effects on the central nervous system and the cardiovascular system. Although cases of infant death due to overdose have been reported in literature, pseudoephedrine toxicity has not been observed in adults as a cause of suicide in literature.
Case Presentation: The case is an 18-year old female who committed suicide with pseudoephedrine sulfate preparation. Care and attention must be paid as pseudoephedrine preparations are easily accessible, widely used and an overdose can cause death in adults.

Key words: Pseudoephedrine sulfate, suicide, intoxication, death


 
ARTICLE TOOLS
Abstract
PDF Fulltext
Print this article Print this Article
How to cite this articleHow to cite this article
Export to
Export to
Related Records
 Articles by Semih Petekkaya
Articles by Nusret Ayaz
Articles by Mustafa Dogan
Articles by Mucahit Oruc
Articles by Bedirhan Sezer Oner
Articles by Cihan Gokturk
Articles by Ahmet Celebi
Articles by Adalet Eda Budak
Articles by Ozcan Soylu
Articles by Osman Celbis
on Google
on Google Scholar
Article Statistics
 Viewed: 1005
Downloaded: 314
Cited: 1


REFERENCES
1. Kayaalp O, Akýlcýl Tedavi Yönünden Týbbi Farmakoloji 2012; 2 (13): 1022-1023. Ankara. Pelikan Kitabevi.
2. Gülhan B, Bayrakcý B, Babaoglu M Ö, Bal B, Beken S. Biphasic reatin kinase elevation in pseudoephedrine overdosage. Br J Clin Pharmacol 2008; 67:139–140. [DOI via Crossref]    [Pubmed]    [PMC Free Fulltext]   
3. Soyer T, Göl IH, Eroðlu F, Cetin A. Acute urinary retention due to pseudoephedrine hydrochloride in a 3-year-old child. Turk J Pediatr. 2008; 50:98-100.
4. Roberge RJ, Hirani KH, Rowland PL 3rd, Berkeley R, Krenzelok EP. Dextromethorphan and Pseudoephedrine Induced Agitated Psychosis And Ataxia. J Emerg Med. 1999 Mar-Apr;17:285-8.
5. Brunton L, Chabner B, Knollman B, eds. Goodman& Gilman's The Pharmacological Basis Of Therapeutics. 12th edn. China: The McGraw Hill Company; 2011.
6. Marinetti L, Lehman L, Casto B, Harshbarger K, Kubiczek P, Davis J, Over-the-Counter Cold Medications – Postmortem Findings in Infants and the Relationship to Cause of Death. Journal of Analytical Toxicology. 2005; 29:738-743. [DOI via Crossref]   
7. Olson K. R, Lange Zehirlenmeler & ilaç Aþýrý Dozu. Istanbul: Nobel Týp Kitapevi. 2012.
8. Kutluhan S. Özen A. Gökalp O. Gültekin F. Psödoefedrin ile Tetiklenen Epileptik Nöbet. Türk Nöroloji Dergisi. 2008;14:357-359.
9. Aypak C,Türedi Ö,Yüce A, Görpelioðlu S. A Serious Adverse Effect of Pseudoephedrine Used For Common Cold Treatment : Ventricular Arrhythmia. Cukurova Med J 2013; 38: 506-510.
10. Tahmaz M, Kumbasar B, Ozturk S,Kazancioglu R. Pseudoephedrine-induced Ventricular Tachycardia. Eur J Gen Med 2013; 10:77-80.
11. Loizou LA, Hamilton JG, Tsementzis SA. Intracranial hemorrhagein association with pseudoephedrine overdose (letter). J Neurol, Neurosurg Psychiatr 1982;45:471–2. [DOI via Crossref]    [Pubmed]    [PMC Free Fulltext]   

This Article Cited By the following articles

Mescaline abuse via peyote cactus: the first case report in Turkey
Anatolian Journal of Psychiatry 2016; (): 1.

1
 

How to Cite this Article
Pubmed Style

Petekkaya S, Ayaz N, Dogan M, Oruc M, Oner BS, Gokturk C, Celebi A, Budak AE, Soylu O, Celbis O. Suicidal Death from Pseudoephedrine Sulfate Overdose: A Case Report. Ulutas Med J. 2015; 1(4): 119-121. doi:10.5455/umj.20151110010021



Web Style

Petekkaya S, Ayaz N, Dogan M, Oruc M, Oner BS, Gokturk C, Celebi A, Budak AE, Soylu O, Celbis O. Suicidal Death from Pseudoephedrine Sulfate Overdose: A Case Report. www.scopemed.org/?mno=205917 [Access: November 24, 2017]. doi:10.5455/umj.20151110010021



AMA (American Medical Association) Style

Petekkaya S, Ayaz N, Dogan M, Oruc M, Oner BS, Gokturk C, Celebi A, Budak AE, Soylu O, Celbis O. Suicidal Death from Pseudoephedrine Sulfate Overdose: A Case Report. Ulutas Med J. 2015; 1(4): 119-121. doi:10.5455/umj.20151110010021



Vancouver/ICMJE Style

Petekkaya S, Ayaz N, Dogan M, Oruc M, Oner BS, Gokturk C, Celebi A, Budak AE, Soylu O, Celbis O. Suicidal Death from Pseudoephedrine Sulfate Overdose: A Case Report. Ulutas Med J. (2015), [cited November 24, 2017]; 1(4): 119-121. doi:10.5455/umj.20151110010021



Harvard Style

Petekkaya, S., Ayaz, N., Dogan, M., Oruc, M., Oner, B. S., Gokturk, C., Celebi, A., Budak, A. E., Soylu, O. & Celbis, O. (2015) Suicidal Death from Pseudoephedrine Sulfate Overdose: A Case Report. Ulutas Med J, 1 (4), 119-121. doi:10.5455/umj.20151110010021



Turabian Style

Petekkaya, Semih, Nusret Ayaz, Mustafa Dogan, Mucahit Oruc, Bedirhan Sezer Oner, Cihan Gokturk, Ahmet Celebi, Adalet Eda Budak, Ozcan Soylu, and Osman Celbis. 2015. Suicidal Death from Pseudoephedrine Sulfate Overdose: A Case Report. THE ULUTAS MEDICAL JOURNAL, 1 (4), 119-121. doi:10.5455/umj.20151110010021



Chicago Style

Petekkaya, Semih, Nusret Ayaz, Mustafa Dogan, Mucahit Oruc, Bedirhan Sezer Oner, Cihan Gokturk, Ahmet Celebi, Adalet Eda Budak, Ozcan Soylu, and Osman Celbis. "Suicidal Death from Pseudoephedrine Sulfate Overdose: A Case Report." THE ULUTAS MEDICAL JOURNAL 1 (2015), 119-121. doi:10.5455/umj.20151110010021



MLA (The Modern Language Association) Style

Petekkaya, Semih, Nusret Ayaz, Mustafa Dogan, Mucahit Oruc, Bedirhan Sezer Oner, Cihan Gokturk, Ahmet Celebi, Adalet Eda Budak, Ozcan Soylu, and Osman Celbis. "Suicidal Death from Pseudoephedrine Sulfate Overdose: A Case Report." THE ULUTAS MEDICAL JOURNAL 1.4 (2015), 119-121. Print. doi:10.5455/umj.20151110010021



APA (American Psychological Association) Style

Petekkaya, S., Ayaz, N., Dogan, M., Oruc, M., Oner, B. S., Gokturk, C., Celebi, A., Budak, A. E., Soylu, O. & Celbis, O. (2015) Suicidal Death from Pseudoephedrine Sulfate Overdose: A Case Report. THE ULUTAS MEDICAL JOURNAL, 1 (4), 119-121. doi:10.5455/umj.20151110010021








AUTHOR LOGIN

REVIEWER LOGIN

Indexed
&
Abstracted


CrossRef

ScopeMed

Google Scholar

TUBITAK Dergipark

Index Scholar

Index Copernicus


ABOUT JOURNAL
POLICIES and STATEMENTS

The articles in Ulutas Medical Journal are open access articles licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-sa/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.